Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Dizziness and headache due to stress and sleeplessness - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Sleep Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   I spoke to the nurse at my MD's office yesterday, I just had an MRI on Tuesday because of hedaches that won't go away, came back normal. Still having headaches and dizziness I've been on xanax for 2 months .5 buit I only take a 1/4 of a pill a day maybe 1/2. I asked the nurse if I can come off the xanax because I think this is the cause of the dizziness and headache.
I was put on Lexapro about a month agao and had an allergic reaction. I thin I'm getting a reaction from the xanax as well. I'm also at times confused and slur my speach. My question is since I was on such a low dose of xanax do I need to wean myself off or can I just stop taking it. he nurse said I could just stop.
Doctor :   Hi
Doctor :   let me read your query
Doctor :   You can stop taking it without weaning it off
Doctor :   Since you were on a small dose, there is no need to wean the drug , over some time
User :   Do you think it's [possible that the MRI missed something or do you think it could be a reaction from the xanax?
Doctor :   You can stop taking it without weaning the xanax
Doctor :   no A MRI cannot miss anything
User :   do you think I will have withdrawals
Doctor :   it is a very good imaging study, a gold standard for diagnosis of headaches
Doctor :   can u describe me your headache please ?
Doctor :   Also, your age, occupation, timing of headache (during the day)
User :   its aroung the b top back and sides feels like someone is pressing on that area
User :   33 year old teacher mostly during the day and also I stopped smoking a few weeks ago but wasnt a big smoeker
Doctor :   this seems to be a headache due to stress , called as tension headache
User :   but the headaches mostly last all day I usually wake up ok but as the day goes on it does get worse
Doctor :   do u sleep well ?
User :   yes been to chiro and said my neck is very tense is there anything I could do to get rid of it
Doctor :   the description, that u just gave, is the classic description of tension headache
Doctor :   yes, have you tried ibuprofen or tylenol ?
User :   is it dabgerous to have a headache like this for ovwer a week
Doctor :   no
User :   it does releive it but comes back again
Doctor :   this is not a dangerous situation, it just is incomfortable to work with the headache
Doctor :   do u get enough sleep ?
User :   yes!!!! it is!!!no I have an 18 month old that doesnt sleep well
Doctor :   oh ok
Doctor :   so the reason for your headache - is tension headache, stress and lack of sleep
Doctor :   do u have anyone to help u out with the kids at home ?
Doctor :   Working as a teacher, and then taking care of the kid at night and then not gettgin enough sleep , while doing so, is causing harm to your health
User :   yes my husband, In your professional opinion can the xanax also be the cause if this as well its really not helping with the anxiety but making it worse
Doctor :   NO
User :   So what do you suggest?
Doctor :   xanax , does not cause such symptoms , when taken at such a low dose and for such a short time
Doctor :   if high doses are taken for years together, then it can cause such symptoms
Doctor :   to solve your problem, take ibuprofen, prophylactically, as and when needed
Doctor :   also, make sure that you get adequate rest and sleep
Doctor :   when u have the headache, take a break from your work and take a nap, this will help to resolve your pain
User :   Thank you very much for help I appreciate it
Doctor :   tylenol can also be taken instead of ibuprofen
Doctor :   you are most welcome
Doctor :   take care and have a good day
Doctor :   bye for now
User :   you too
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor